Alabama, 2004

Damaging Wind in Alabama, July 6, 2004

July 6, 2004 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 6, 3:14 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 6, 3:14 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT TUE JUL 6 2004

.SYNOPSIS...WETTER AND SLIGHTLY COOLER WEATHER CAN BE EXPECTED
THROUGH THURSDAY AS SEVERAL LOW PRESSURE DISTURBANCES MOVE THROUGH
THE AREA.  DRIER AND MORE TYPICAL SUMMERTIME WEATHER CAN BE
EXPECTED THIS WEEKEND WITH HIGH PRESSURE TRYING TO BUILD IN.
&&

.SHORT TERM...(TONIGHT THROUGH FRIDAY) THE MAIN FOCUS IS THE CHANCE
FOR SHOWERS AND THUNDERSTORMS.

WE APOLOGIZE AS EQUIPMENT PROBLEMS HAVE DELAYED THE ISSUANCE OF
THIS PRODUCT.

EARLIER THIS AFTERNOON...HOT CONDITIONS PREVAILED OVER ALABAMA WITH
TEMPERATURES IN THE 90S.  A FEW SHOWERS AND THUNDERSTORMS...MAINLY
OVER THE EASTERN HALF OF THE STATE...MOVED THROUGH THE AREA.
SOME OF THESE WERE STRONG TO SEVERE WITH DAMAGING WINDS AND
SMALL HAIL.

TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...
MAINLY WEST OF INTERSTATE 65.  A FEW STORMS MAY BE STRONG THIS
EVENING WITH GUSTY WINDS.  MOST OF THE STORMS WILL DIMINISH EARLY
THIS EVENING.

ON WEDNESDAY...MOST PLACES CAN EXPECT TO GET WET BY SHOWERS
AND THUNDERSTORMS.  THEY WILL BECOME NUMEROUS DURING THE HEAT OF
THE DAY WITH ABUNDANT MOISTURE AND LIFT AROUND JUST AHEAD
OF A COLD FRONT TO THE NORTH.  WILL GO WITH LIKELY RAIN
CHANCES EVERYWHERE.

THURSDAY AND FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL
OCCUR MAINLY DURING THE AFTERNOON AND EVENING HOURS ACROSS THE
SOUTHERN HALF OF THE STATE.  STILL WILL KEEP RAIN
CHANCES EVERYWHERE.
&&

.LONG TERM...(SATURDAY THROUGH TUESDAY) NO CHANGES WERE MADE TO THIS
PART OF THE FORECAST AS DRIER AND TYPICAL WEATHER FOR THIS TIME OF
YEAR IS EXPECTED WITH HIGH PRESSURE SLOWLY MOVING IN.
&&

.PRELIMINARY NUMBERS...

GADSDEN    69 88 68 88 69 / 30 60 30 40
ANNISTON   70 88 70 88 70 / 30 60 30 40
BIRMINGHAM 74 88 70 88 70 / 30 60 30 40
TUSCALOOSA 71 88 70 88 70 / 40 60 30 40
CALERA     73 88 70 88 70 / 30 60 40 40
AUBURN     73 90 72 90 71 / 30 60 40 40
MONTGOMERY 74 90 72 90 72 / 30 60 40 40
TROY       72 90 71 90 71 / 20 60 40 40
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

91
Hazardous weather outlook, Jul 6, 12:00 PM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT TUE JUL 6 2004

ALZ011>015-017>050-071759-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
100 PM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS CENTRAL ALABAMA.  THERE IS A MODERATE POTENTIAL FOR
SOME OF THESE THUNDERSTORMS TO INTENSIFY INTO WET MICROBURSTS.  THE
MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 6, 2:02 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 N NEWELL              33.46N 85.43W
07/06/2004  0.75 INCH        RANDOLPH           AL   EMERGENCY MNGR

0252 PM     HAIL             5 E NEWELL              33.43N 85.35W
07/06/2004  0.88 INCH        RANDOLPH           AL   LAW ENFORCEMENT

&&

JB
Special weather statement, Jul 6, 4:21 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT TUE JUL 6 2004

ALZ012-062315-
LAMAR-
521 PM CDT TUE JUL 6 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 615 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MOLLOY...MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOLLOY...VERNON AND
MANSFIELD THROUGH 615 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 6, 4:49 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT TUE JUL 6 2004

ALZ014-062345-
WINSTON-
549 PM CDT TUE JUL 6 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 645
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 13 MILES WEST OF DOUBLE SPRINGS...MOVING EAST AT 35 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS AND
GRAYSON THROUGH 645 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 6, 5:00 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT TUE JUL 6 2004

ALZ013-062345-
FAYETTE-
600 PM CDT TUE JUL 6 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 645
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WAYSIDE...MOVING NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WAYSIDE THROUGH 645
PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 6, 5:51 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT TUE JUL 6 2004

ALZ018-070045-
ETOWAH-
651 PM CDT TUE JUL 6 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 745 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES WEST OF RIDGEVILLE...MOVING EAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR RIDGEVILLE...REECE
CITY AND KEENER THROUGH 745 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 6, 7:22 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
822 PM CDT TUE JUL 6 2004

ALZ027-070200-
TALLADEGA-
822 PM CDT TUE JUL 6 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 900
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER TALLADEGA...MOVING NORTHEAST AT 30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLADEGA...WALDO AND
MUNFORD THROUGH 900 PM CDT.

The radar

The Birmingham radar (KBMX), 64 km away, was scanning. The volume nearest the first event began at 01:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
July 6, 7:38 PM CST
Where
St. Clair County, Pell City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
33.583, -86.283

A few trees were knocked down in Pell City.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417071.